Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 222, NWS Fort Worth, TX

June 26, 2007Comanche County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 26, 2007, 4:53 PM CDT for Comanche County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 4:53 PM CDT (21:53 UTC)
Expired
Jun 26, 2007, 9:00 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Comanche County, TX

The radar

The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:58 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 26, 2:58 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CDT TUE JUN 26 2007

.DISCUSSION...
THE FLASH FLOOD WATCH IS EXTENDED THROUGH WEDNESDAY NIGHT FOR ALL OF
NORTH TEXAS. OUR CONFIDENCE WAS NOT HIGH ENOUGH TO REMOVE ANY
COUNTIES FOR THE TIME BEING.

THE UPPER TROUGH/SHEAR AXIS OVER WESTERN OKLAHOMA AND OUR WESTERN
CWA WILL ONLY MEANDER A LITTLE THROUGH THURSDAY. IT SHOULD BEGIN TO
DRIFT NORTHWARD THURSDAY NIGHT AND FRIDAY AS THE EASTERN CANADA
UPPER TROUGH MOVES EAST AND DEEPENS...HOWEVER THE SHEAR AXIS OVER
OUR WESTERN CWA WILL LINGER OVER THE WEEKEND. COME NEXT WEEK...THE
UPPER TROUGH PIVOTS WEST TO EAST AND SLIDES DOWN INTO THE SOUTHERN
STATES...EXTENDING FROM GEORGIA TO THE TEXAS HILL COUNTRY.

DUE TO OUR EXTREMELY MOIST AIRMASS AND EASTERN SIDE LIFT OF THE
UPPER TROUGH...MORE ROUNDS OF HEAVY RAINFALL ARE POSSIBLE ACROSS THE
CWA. SINCE THIS IS A WARM CORE SYSTEM...THE CONVECTION WILL BE MORE
NUMEROUS AND SCATTERED DURING THE DAYTIME AND MORE CONCENTRATED NEAR
THE LOWS CENTER AT NIGHTTIME WHICH IS OUR FAR NORTHWEST CWA.  THE
SEVERE WEATHER POTENTIAL REMAINS VERY LOW...BUT A BRIEF SMALL FUNNEL
OR AN F0 VORTICE COULD OCCUR THROUGH THURSDAY.

WE/VE KEPT POPS HIGH FOR SEVERAL MORE DAYS AND ADDED LOW CHANCE POPS
TO THE FIRST OF NEXT WEEK SINCE THE UPPER TROUGH ISN/T LEAVING SOON.

CLOUDS AND PRECIPITATION WILL CONTINUE TO MAKE FORECASTING HIGH/LOW
TEMPERATURES A LITTLE DIFFICULT. DECIDE TO PULL HIGH BACK SLIGHTLY
THURSDAY THROUGH SUNDAY. OVERNIGHT LOWS WILL BE GOVERNED BY
DEWPOINTS AND CLOUD COVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  84  72  87  73 /  70  70  60  50  30
WACO, TX              75  86  73  87  73 /  60  60  50  50  20
PARIS, TX             72  83  71  85  71 /  70  70  50  40  30
DENTON, TX            73  83  70  86  71 /  80  70  60  50  30
MCKINNEY, TX          73  84  71  86  71 /  70  70  60  50  30
DALLAS, TX            74  84  73  87  73 /  70  70  60  50  30
TERRELL, TX           74  85  72  86  73 /  60  60  50  40  20
CORSICANA, TX         74  86  72  88  73 /  50  60  50  40  20
TEMPLE, TX            75  87  72  87  72 /  50  60  40  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

79/75
Hazardous weather outlook, Jun 26, 3:30 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT TUE JUN 26 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
330 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH
THURSDAY MORNING.

A LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY NEAR THE RED
RIVER TONIGHT. ENERGY FROM THIS SYSTEM COUPLED WITH ABUNDANT
TROPICAL MOISTURE WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS.
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY HAZARD.
HOWEVER...AN ISOLATED SEVERE STORM WILL BE POSSIBLE WITH DAMAGING
DOWNBURST WINDS OR EVEN A BRIEF TORNADO...ESPECIALLY NORTH OF
INTERSTATE 20 AND WEST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...
THE THREAT FOR VERY HEAVY RAINFALL AND FLOODING WILL CONTINUE ACROSS
ALL OF NORTH TEXAS THROUGH THURSDAY.

THUNDERSTORM CHANCES WILL LINGER FRIDAY THROUGH EARLY NEXT WEEK...
WITH THE BEST CHANCES ALONG AND NORTH OF INTERSTATE 20.
AGAIN...LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLASH FLOODING AS WELL AS
ISOLATED SEVERE STORMS.

In the hours before

Local storm report, Jun 26, 4:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
426 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLASH FLOOD      2 SW WEATHERFORD        32.74N  97.80W
06/26/2007                   PARKER             TX   LAW ENFORCEMENT

            INTERSTATE 20 AT EXIT 406 HAS 2 FEET OF WATER.
Local storm report, Jun 26, 4:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     FLASH FLOOD      LIPAN                   32.52N  98.05W
06/26/2007                   HOOD               TX   LAW ENFORCEMENT

            HOUSES AND ROADS FLOODED IN LIPAN. HIGH WATER ON FM 1189
            1 MILE WEST OF LIPAN
Special weather statement, Jun 26, 4:31 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 PM CDT TUE JUN 26 2007

TXZ118-262200-
TARRANT TX-
431 PM CDT TUE JUN 26 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  TARRANT COUNTY

AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SLOW MOVING CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING
INTO WESTERN TARRANT COUNTY. THE HEAVIEST RAINS WERE LOCATED NEAR
INTERSTATE 20 EAST OF WEATHERFORD...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS
CLUSTER OF STORMS. A FLASH FLOOD WARNING MAY BE NEEDED BY 500 PM FOR
PARTS OF TARRANT COUNTY.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3297 9754 3257 9755 3257 9704 3299 9703
Local storm report, Jun 26, 4:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
437 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      2 N MORGAN MILL         32.42N  98.16W
06/26/2007                   ERATH              TX   FIRE DEPT/RESCUE

            WATER OVER THE ROAD ON US HIGHWAY 281 NORTH OF MORGAN
            MILL
Local storm report, Jun 26, 4:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     FLASH FLOOD      3 NE MORGAN MILL        32.42N  98.13W
06/26/2007                   ERATH              TX   LAW ENFORCEMENT

            COUTNY ROAD 146 NORTH OF MORGAN MILL WASHED OUT
Local storm report, Jun 26, 4:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     FLASH FLOOD      LIPAN                   32.52N  98.05W
06/26/2007                   HOOD               TX   LAW ENFORCEMENT

            4 VEHICLES UNDER WATER IN LIPAN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:31 PM CDTSpecial Weather StatementFWDBosque29 min
Jun 25, 11:54 PM CDTTornado WarningFWDWise51 min
Jun 26, 12:04 AM CDTSpecial Weather StatementFWDHamilton26 min
Jun 26, 12:21 AM CDTFlash Flood WarningFWDWise3 hr
Jun 26, 12:21 AM CDTTornado WarningFWDHamilton28 min
Jun 26, 1:24 AM CDTSpecial Weather StatementFWDEastland36 min
Jun 26, 1:41 AM CDTFlash Flood WarningFWDEastland3 hr
Jun 26, 1:50 AM CDTFlash Flood WarningFWDCooke3 hr
Jun 26, 2:40 AM CDTFlash Flood WarningFWDMontague95 min
Jun 26, 11:59 AM CDTFlash Flood WarningFWDYoung3 hr
Jun 26, 12:43 PM CDTFlash Flood WarningFWDKaufman2 hr
Jun 26, 12:57 PM CDTFlash Flood WarningFWDJack3 hr
Jun 26, 1:35 PM CDTSpecial Weather StatementFWDDallas25 min
Jun 26, 1:49 PM CDTFlash Flood WarningFWDEllis3 hr
Jun 26, 2:00 PM CDTFlash Flood WarningFWDDallas3 hr
Jun 26, 2:24 PM CDTFlash Flood WarningFWDStephens3 hr
Jun 26, 2:32 PM CDTFlash Flood WarningFWDKaufman, Rockwall3 hr
Jun 26, 2:33 PM CDTFlash Flood WarningFWDMontague, Wise3 hr
Jun 26, 2:51 PM CDTSpecial Weather StatementFWDVan Zandt54 min
Jun 26, 2:55 PM CDTSpecial Weather StatementFWDCooke, Denton65 min
Jun 26, 3:03 PM CDTSpecial Weather StatementFWDHunt27 min
Jun 26, 3:04 PM CDTSpecial Weather StatementFWDFreestone26 min
Jun 26, 3:11 PM CDTFlash Flood WarningFWDHunt3 hr
Jun 26, 3:31 PM CDTFlash Flood WarningFWDCooke3 hr
Jun 26, 3:41 PM CDTFlash Flood WarningFWDEastland, Erath3 hr
Jun 26, 3:57 PM CDTFlash Flood WarningFWDGrayson3 hr
Jun 26, 4:02 PM CDTFlash Flood WarningFWDCollin, Denton3 hr
Jun 26, 4:07 PM CDTFlash Flood WarningFWDHood, Parker3 hr
Jun 26, 4:31 PM CDTSpecial Weather StatementFWDTarrant29 min
Jun 26, 4:40 PM CDTFlash Flood WarningFWDErath, Somervell3 hr
Jun 26, 4:46 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 26, 5:02 PM CDTFlash Flood WarningFWDBosque, Hill, Johnson4 hr
Jun 26, 5:13 PM CDTSpecial Weather StatementFWDDallas62 min
Jun 26, 5:19 PM CDTFlash Flood WarningFWDDallas4 hr
Jun 26, 5:31 PM CDTFlash Flood WarningFWDHamilton3 hr
Jun 26, 5:57 PM CDTTornado WarningFWDJohnson48 min
Jun 26, 6:33 PM CDTFlash Flood WarningFWDEllis4 hr
Jun 26, 6:42 PM CDTTornado WarningFWDEllis48 min
Jun 26, 6:50 PM CDTSpecial Weather StatementFWDCoryell, McLennan25 min
Jun 26, 6:56 PM CDTFlash Flood WarningFWDMills3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.